If it's on your mind and it has to do with multiple sclerosis in any way, post it here.
- Posts: 3
- Joined: Thu Apr 18, 2013 12:08 pm
I have been on Rebif for about 2 years now. I didn't have any problems in the beginning, but my injection site reactions are not fun here lately. I am covered in red circles from every injection. They aren't painful. Just there. One on my arm was very itchy at first, but otherwise fine. Also, when I give myself the injection, shooting the Rebif in hurts like hell. Not the needle...the actual medication going into my body. The MS Lifelines nurses say that this is normal and it's to the point where I have to be thankful that it's working for me and weigh that against the side effects. And it IS working for me. My infant son s 19 months old and I have yet to relapse after my pregnancy. These site reactions are just awful though. I didn't used to mind giving myself the injections, but now I'm beginning to dread it. Anyone try anything that really works to help these symptoms? I've used hot and cold compresses and haven't gotten any type of relief. Not sure what else to do. Thank you!
- Family Elder
- Posts: 176
- Joined: Fri Jun 04, 2004 2:00 pm
- Location: Canada - Ontario - South-West
Inject slowly. If you inject quickly, the very small size of the Rebif needle makes the serum stream act like a cutting torch inside your body. Won't do anything for the red spots but it may seriously cut down on the pain.
- Family Elder
- Posts: 175
- Joined: Sun Jul 25, 2004 2:00 pm
- Location: Sunnydale, USA
My advice is to get used to the red spots. They hang around a few weeks before fading; some itch and some don't. I never found any way to avoid them. But try to massage with a warm compress after a shot to speed up dispersion of the medication and to discourage forming of scar tissue (lumps). For pain, I agree with oreo that a slow manual injection is much less painful. I do use the rebiject for hard to reach places though. Try a strong loud breath outward while shooting. I think it helps cope with the pain a little. I am sorry to tell you that over time the shots have gotten more and more painful for me. A nurse told me that's because scar tissue has formed, even if there's no lump. This is why I suggest massaging. After 10 years, I have reached my limit with the injections and am going to give Tecfidera a try next month.
Hope you can stick it out for a while longer. Good luck.
P.S. some places, like my arms, are WAY too painful and I never inject there anymore.